Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 167, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2006, 12:43 PM CDT for Washington County, Alabama; Wayne County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2006, 12:43 PM CDT (17:43 UTC)
- Expired
- Jun 25, 2006, 1:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Washington County, AL, Wayne County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 690 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 251743 SVRMOB ALC129-MSC153-251830- /O.NEW.KMOB.SV.W.0167.060625T1743Z-060625T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1243 PM CDT SUN JUN 25 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHWEST ALABAMA WAYNE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 130 PM CDT * AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WINCHESTER...OR ABOUT 6 MILES SOUTHEAST OF WAYNESBORO...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF BUCKATUNNA BY 1250 PM CDT HEALING SPRINGS AND MILLRY BY 130 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3173 8864 3155 8866 3149 8832 3169 8829 $$
1 follow-up statement
000
WWUS54 KMOB 251819
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
117 PM CDT SUN JUN 25 2006
MSC153-251827-
/O.CAN.KMOB.SV.W.0167.000000T0000Z-060625T1830Z/
WAYNE MS-
117 PM CDT SUN JUN 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO
WASHINGTON COUNTY...ALABAMA.
LAT...LON 3168 8828 3144 8828 3143 8827 3137 8827
3141 8844 3149 8842 3151 8845 3170 8845
3171 8833
$$
ALC129-251830-
/O.CON.KMOB.SV.W.0167.000000T0000Z-060625T1830Z/
WASHINGTON AL-
117 PM CDT SUN JUN 25 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 PM CDT FOR
NORTHWESTERN WASHINGTON COUNTY...
AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF HEALING
SPRINGS...OR ABOUT 12 MILES EAST OF WAYNESBORO...MOVING EAST AT 10
MPH.
ANOTHER SEVERE THUNDERSTORM HAS DEVELOPED BETWEEN CHATOM AND YELLOW
PINE...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAINS AND WINDS
GUSTING TO 60 MPH CAN BE EXPECTED WITH THIS SECOND STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HEALING SPRINGS...MILLRY...6 MILES NORTHWEST OF LOPER AND 9 MILES
NORTHWEST OF YARBO BY 130 PM CDT
LAT...LON 3168 8828 3144 8828 3143 8827 3137 8827
3141 8844 3149 8842 3151 8845 3170 8845
3171 8833
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 11:40 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 25, 11:40 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1140 AM CDT SUN JUN 25 2006 .UPDATE...PACKAGE UPDATED TO PUSH BACK CLOUDINESS TIMING...WITH TSRA ONLY BEGINNING OVER NORTHWESTERN SECTIONS OF THE FA AT THIS TIME. SO FAR...NORTHERLY FLOW LOOKS ENOUGH TO GREATLY SLOW DOWN THE GULF BREEZE...WITH KHRT THE ONLY NEAR COAST STATION REPORTING AN ONSHORE WIND AT THIS TIME. DONT SEE ANY SIGNIFICANT DEVIATION FROM CURRENT FORECAST. 16 && .SHORT TERM (TODAY AND TONIGHT)...CONVECTION WILL BE SPOOLING UP LATER THIS MORNING AND THROUGH THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE THEN SLOWLY DIMINISH OVERNIGHT. INVERTED TROUGH OR LOW COMING IN FROM FLORIDA WILL BRING SOME WRAPAROUND CONVECTIVE BANDS. HENCE THE LIKELY POPS SEEN FROM WHERE WE SIT AND FROM THE GUIDANCE. WENT WITH MET GUIDANCE FOR MOST MAXIMA EXCEPT ALONG THE BEACH. THIS IS BASED ON PERSISTENCE OF PERFORMANCE BEING BIASED TO MET BY A COUPLE OF DEGREES THE LAST FEW DAYS. /77 (MONDAY THROUGH TUESDAY NIGHT)...SURFACE LOW SHOULD BE CENTERED NEAR DESTIN BY MONDAY MORNING...AS EAST CONUS UPPER TROUGH CONTINUES TO DEEPEN. LOW WILL GET PICKED UP BY SUB-TROPICAL JET AND LIFT NORTHEAST THROUGH TUESDAY NIGHT...LEAVING A SURFACE TROUGH IN ITS WAKE THAT WILL BE SITUATED FROM NORTHEAST TO SOUTHWEST ACROSS THE FORECAST AREA. DUE TO THE PRESENCE OF THE BOUNDARY...WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN FOR MONDAY. PW VALUES GRADUALLY DECREASE FROM NORTHWEST TO SOUTHEAST MONDAY NIGHT...WITH SCATTERED MAINLY EVENING PRECIP SOUTHEAST OF I-65...AND ISOLATED TO THE NORTHWEST. DRIER AIR CONTINUES TO MOVE IN FROM THE NORTHWEST AS UPPER TROUGH FLATTENS ACROSS THE SOUTH...SO KEPT ISOLATED TO SCATTERED CHANCE FAR SOUTHEAST ZONES THROUGH TUESDAY NIGHT. /22 .LONG TERM (WEDNESDAY THROUGH SATURDAY)...THE DRIER AIR WILL BRING PW VALUES DOWN TO AROUND .75 NORTHERN ZONES TO AROUND 1.5 ALONG THE COAST. THIS WILL USHER IN A PERIOD OF DRIER WEATHER WEDNESDAY THROUGH THURSDAY. SOUTHWEST UPPER LEVEL FLOW WILL RESUME LATER IN THE WEEK...AND ALLOW DEEPER MOISTURE TO WORK BACK INTO THE REGION. EXPECT A RETURN TO ISOLATED AND SCATTERED CONVECTION LATE IN THE FORECAST. /22 && .MARINE...THAT LOW MOVING WEST ACROSS THE NORTH FLORIDA PENINSULA AND OVER THE PANHANDLE SUNDAY...THEN NORTHEAST FROM EARLY MONDAY INTO TUESDAY THROUGH GEORGIA...WILL HELP FRONTOGENETIC PROCESSES ON A QUASI-STATIONARY FRONT NORTHWEST OF US. THAT WILL DISSIPATE WEDNESDAY AS A HIGH BUILDS OVER THE AREA. AN ONSHORE FLOW WILL DEVELOP EACH AFTERNOON NEAR SHORE WITH THE SEABREEZE...AND A LIGHT AND VARIABLE WIND FLOW ELSEWHERE OVER THE MARINE AREA THROUGH WEDNESDAY. MOST WIND OBSERVATIONS IN THE MARINE AREA SHOW NORTHWEST WINDS OF 5 TO 10 KNOTS. MODELS WENT OVER THE TOP FOR SATURDAY WINDS SO WE CLIPPED THEM AND WILL WATCH FOR RECURRENCE. CHANCES ARE GOOD WE THINK THAT THERE WILL BE NONE AND FEW MAJOR CHANGES ARE PLANNED WITH THE MARINE PACKAGE. /77 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 94 70 92 70 / 60 30 50 30 PENSACOLA 90 73 91 73 / 50 30 50 40 DESTIN 89 75 89 76 / 40 30 50 40 EVERGREEN 94 70 92 68 / 60 50 50 40 WAYNESBORO 93 68 90 67 / 60 30 40 20 CAMDEN 93 70 91 69 / 60 50 50 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 25, 6:30 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT SUN JUN 25 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261030- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 630 AM CDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON LASTING INTO THIS EVENING. SOME WILL PRODUCE VERY HEAVY RAIN THAT COULD CAUSE MINOR URBAN AND SMALL STREAM FLOODING. ALTHOUGH THERE WILL BE NO WIDESPREAD SEVERE WEATHER...SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...THE THUNDERSTORMS WILL PRODUCE FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:40 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 35 min |
| Jun 25, 1:07 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 23 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.